Jump to content
CrazyBoards.org

Recommended Posts

I'm tired of being on so many damn drugs.  Two mood stabilizers, two AAPs, and then the miscellaneous stuff to deal with side effects and miscellaneous symptoms (anxiety, insomnia, nightmares, tremor). 

I was going off zyprexa.  Now a "psychotic episode" has hit (it's in quotation marks only because I'm not sure that that's a sufficient label for it, I don't doubt that there's a psychosis component to it).  So I went back up on zyprexa (from 7.5mg to 10mg), erasing the most recent change.  I've tried zyprexa by itself and it doesn't get rid of the hallucinations that way either.....that was a change they attempted when I was in the hospital in July 2020.  We also increased the depakote (the newest drug) from 750mg to 1000mg. 

I'm so frustrated with this med situation.  My therapist asked me why I was going off zyprexa, again, and I said, again, that it has so many weight and metabolic related issues and could be causing the excessive sleep time.  He asked - "but what if it works?"

What if it works indeed.

Right now, the symptoms seem to be receding, whether due to the med change (that took effect Wednesday night) or randomly (which seems less likely). 

I'm just frustrated. 

Edited by dancesintherain
Link to post
Share on other sites
  • dancesintherain changed the title to zyprexa...and drug overload generally speaking

 I sympathize. It’s incredibly frustrating to feel like you’re full of meds and not be sure which is doing what, or why or if at all. I’ve been there.

Link to post
Share on other sites

I feel your pain. From the ages of 15 to almost 17 I had a shit pdoc (pediatric specialist my ass) who didn’t know what to do except pile shit on. After admitting to my dad he had no idea what to do next, I was hospitalized and switched doctors. The nurses at the hospital  couldn’t believe my med load of: lithium, lamictal, Depakote, trileptal, ir seroquel, Xr seroquel, klonipin, inderal and latuda plus some sort of sleeping pill and synthroid becuase all the meds were beating on my thyroid - with the seroquel and lamictal maxed and the Depakote actually toxic. It was so damn infuriating, (for some irony they actually switched me to 7.5 of zyprexa). I really wish I had some solid advice for you, but these situations are really complicated so think that I have no standing to open my mouth. Just wanted to say I appreciate how tiring whirlwind meds are, and I hope you get the chance to pull back a bit when things smooth out 

Edited by Iceberg
Link to post
Share on other sites

Ouch, that sounds awful.  Thanks--hopefully this is a temporary stumbling block.  I'm half-tempted to talk with sleep tdoc office's pdoc to get a  new set of ideas, but I'm worried that this might be as good as it gets. 

Link to post
Share on other sites
Posted (edited)

so I have a name for a psychiatrist at one of the sites where he works.  I left them a message asking if she's taking any new patients.  I explained to him (sleep tdoc) that I'm tired of going in circles. 

Edited by dancesintherain
Link to post
Share on other sites

I don’t know what your depakote levels are (or even what mine are), but I’m on 500 mg am and 1000 mg pm, and that seems to keep most of the cuckoo away, so that I don’t need Zyprexa too often. It doesn’t do anything for my depression, but then it’s not known for that. And while it’s not an antipsychotic, the dose seems to stave off psychosis, for the most part, I suppose as a side effect of keeping the mania at bay. I still have breakthrough episodes, but they’re usually not very severe unless I stop taking my depakote as prescribed. In any case, you might want to discuss your depakote dose with your pdoc, and see if an increase is warranted. If nothing else, you might be able to decrease the amount of AAPs you’re taking.

Edited by Goofball
Link to post
Share on other sites

thanks for the idea.  I was a little bit shy of the low end of the target range when I was taking 750mg, which is what led my pdoc to raise it to 1000mg.  We just did that a week ago, so we haven't checked blood level since then.

The hallucinations are currently the worst symptoms, so I don't foresee lowering of AAPs until those stabilize.  The SZA (instead of BP) means that the psychosis might just be existing now, without mood component.  I have a hard time telling if that's what things are shifting toward. 

Link to post
Share on other sites

i seem to remember the Fanapt also being helpful for your psychotic symptoms (i think?) Technically you have a lot of room on that, was that dose side effect/pdoc/insurance limited? 

Link to post
Share on other sites

yes, fanapt has been helpful.  I'd rather increase it than zyprexa if we have to increase.  It causes insomnia when I take it at night, so we're cautious about the dose (even though I take it in the morning).  I asked her if you can go past 12mg if you're only taking it once a day and she wasn't sure. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...